# SDR CA010302009

- Difficulty date: December 24, 2000
- Submitted: March 13, 2001
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 14,378 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION OF THE AIRCRAFT AND ENGINE METAL PARTICLES FOUND IN BOTH OIL AND OIL FILTER. ENGINE REMOVED AND SENT FOR OVERHAUL. STRIP REPORT FROM OVERHAUL SHOP INDICATES CAMSHAFT LOBES WORN. ENGINE WAS OVERHAULED, RE-INSTALLED AND AIRCRAFT RETURNED TO SERVICE.
